Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 5, 2017, 9:05 AM PDT. It took effect at Jul 5, 2017, 3:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2017, 9:05 AM PDT (16:05 UTC)
- In effect from
- Jul 5, 2017, 3:00 PM PDT
- Expired
- Jul 6, 2017, 9:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
305 WWUS86 KPDT 051605 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 905 AM PDT Wed Jul 5 2017 ...HOT, DRY AND UNSTABLE ACROSS MOST OF CENTRAL AND EASTERN OREGON TODAY AND THURSDAY... .It will be unseasonably hot with low relative humidity through Friday. The air mass will also be unstable. Dry air at the surface and aloft in combination with the unstable air mass will result in a Haines index of a 6 over most of central and eastern Oregon this afternoon and again on Thursday. ORZ640-642-644-060015- /O.UPG.KPDT.FW.A.0003.170705T2200Z-170706T0500Z/ /O.NEW.KPDT.FW.W.0005.170705T2200Z-170707T0400Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains-Central Blue Mountains- 905 AM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THURSDAY FOR VERY DRY AND UNSTABLE CONDITIONS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 3 PM this afternoon to 9 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oregon...Fire weather zones 640...642 and 644 which covers the southern Blue Mountains...the John Day Basin and Ochoco Highlands...the Crooked River National Grasslands...and the Prineville District. * TIMING...The potential for extreme fire behavior will be greatest late this afternoon and evening and again on Thursday afternoon when the minimum relative humidity is reached and the Haines increases to a 6. * HAINES...6 which is a high category for both dry and unstable conditions. * HUMIDITY...5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended...including fireworks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ645-060015- /O.NEW.KPDT.FW.W.0005.170705T2200Z-170707T0400Z/ Wallowa District- 905 AM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THURSDAY FOR VERY DRY AND UNSTABLE CONDITIONS... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 3 PM this afternoon to 9 PM PDT Thursday. * AFFECTED AREA...In Oregon...Fire weather zone 645 covering Wallowa County and far northern Baker County. * TIMING...The potential for extreme fire behavior will be greatest late this afternoon and evening and again on Thursday afternoon when the minimum relative humidity is reached and the Haines increases to a 6. * HAINES...6 which is a high category for both dry and unstable conditions. * HUMIDITY...12 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended...including fireworks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
070 WWUS86 KPDT 052127 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 227 PM PDT Wed Jul 5 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY... .It will be unseasonably hot with low relative humidity through Friday. The air mass will also be unstable. Dry air at the surface and aloft in combination with the unstable air mass will result in a Haines index of 6 over most of central and eastern Oregon this afternoon and again on Thursday. Winds will increase on Friday and become breezy for areas in and around the Columbia Basin. Winds and low humidity on Friday could result in rapid fire spread. ORZ640-642-644-645-061700- /O.CON.KPDT.FW.W.0005.170705T2200Z-170707T0400Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 227 PM PDT Wed Jul 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR VERY DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zones 640...642...644 and 645 which covers the southern Blue Mountains...the John Day Basin and Ochoco Highlands...the Crooked River National Grasslands...the Prineville District...and Wallowa County. * TIMING...The potential for extreme fire behavior will be greatest late this afternoon and evening and again on Thursday afternoon when the minimum relative humidity is reached and the Haines increases to a 6. * HAINES...6 which is a high category for both dry and unstable conditions. * HUMIDITY...5 to 18 percent. * WINDS...Overall, winds will be light and terrain driven. In central Oregon...local gusts to 20 mph can be expected this afternoon and Thursday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended...including fireworks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-641-WAZ639-641-675-061700- /O.NEW.KPDT.FW.A.0004.170707T2200Z-170708T0300Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 227 PM PDT Wed Jul 5 2017 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...In Washington...Fire zone 675 covering the Hanford District and the southern Yakima Valley. In Washington and Oregon...Fire zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands...and 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds will increase in the Eastern Columbia River Gorge early Friday afternoon then over the remainder of the watch area late Friday afternoon and Friday evening. * WIND...Southwest to West winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...8 to 20 percent. * IMPACTS...Any fires that are ongoing or develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
537 WWUS86 KPDT 061659 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 959 AM PDT Thu Jul 6 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY... .It will be unseasonably hot with low relative humidity through Friday. The air mass will also be unstable. Dry air at the surface and aloft in combination with the unstable air mass will result in a Haines index of 6 over most of central and eastern Oregon this afternoon. Winds will increase on Friday and become breezy for areas in and around the Columbia Basin. Winds and low humidity on Friday could result in rapid fire spread. ORZ640-642-644-645-070100- /O.CON.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ Central Mountains of Oregon- Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 959 AM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zones 640...642... 644 and 645 which covers the southern Blue Mountains...the John Day Basin and Ochoco Highlands...the Crooked River National Grasslands...the Prineville District...and Wallowa County. * TIMING...The potential for extreme fire behavior will be greatest this afternoon when the minimum relative humidity is reached and the Haines increases to a 6. * HAINES...6 which is a high category for both dry and unstable conditions. * HUMIDITY...5 to 18 percent. * WINDS...Overall, winds will be light and terrain driven. In central Oregon...local gusts to 20 mph can be expected this afternoon and evening. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-641-WAZ639-641-675-070100- /O.CON.KPDT.FW.A.0004.170707T2200Z-170708T0300Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 959 AM PDT Thu Jul 6 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire zone 675 covering the Hanford District and the southern Yakima Valley. In Washington and Oregon...Fire zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands...and 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds will increase in the Eastern Columbia River Gorge early Friday afternoon then over the remainder of the watch area late Friday afternoon and Friday evening. * WIND...Southwest to West winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...8 to 20 percent. * IMPACTS...Any fires that are ongoing or develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
829 WWUS86 KPDT 062139 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 239 PM PDT Thu Jul 6 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY... .It will be unseasonably hot with low relative humidity through Friday. The air mass will also be unstable. Dry air at the surface and aloft in combination with the unstable air mass will result in a Haines index of 6 over most of central and eastern Oregon this afternoon. Winds will increase on Friday and become breezy for areas in and around the Columbia Basin. Winds and low humidity on Friday could result in rapid fire spread. ORZ640-071700- /O.NEW.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ /O.CON.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ Central Mountains of Oregon- 239 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM PDT Friday. * AFFECTED AREA...In Oregon...Fire weather zones 640 which covers the Prineville District and the Crooked River National Grasslands. * TIMING...On Friday...winds will increase during the afternoon and will be strongest late in the afternoon and early evening. * HAINES...Today...6 which is a high category for both dry and unstable conditions. On Friday...Haines will be a 5 which is a moderate category. * HUMIDITY...10 to 15 percent. * WINDS...On Friday...west to northwest winds 8 to 18 mph gusting to 30 mph. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-641-WAZ639-641-675-071700- /O.UPG.KPDT.FW.A.0004.170707T2200Z-170708T0300Z/ /O.NEW.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 239 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM PDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds will increase in the Eastern Columbia River Gorge early Friday afternoon then over the remainder of the warning area from 2 PM to 9 PM. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...10 to 20 percent...except 15 to 25 percent in the Eastern Columbia River Gorge. * IMPACTS...Any fires that are ongoing or that develops will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ642-644-645-070400- /O.CON.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 239 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zones 642... 644 and 645 which covers the southern Blue Mountains...the John Day Basin and Ochoco Highlands...and Wallowa County. * HAINES...6 which is a high category for both dry and unstable conditions. * HUMIDITY...5 to 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
621 WWUS86 KPDT 070419 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 919 PM PDT Thu Jul 6 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY... .It will be unseasonably hot with low relative humidity through Friday. Winds will increase on Friday and become breezy for areas in and around the Columbia Basin. Winds and low humidity on Friday could result in rapid fire spread. ORZ640-071700- /O.EXP.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ /O.CON.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ Central Mountains of Oregon- 919 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR VERY DRY AND UNSTABLE CONDITIONS......RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND UNSTABLE CONDITIONS......RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Oregon...Fire weather zones 640 which covers the Prineville District and the Crooked River National Grasslands. * TIMING...On Friday...winds will increase during the afternoon and will be strongest late in the afternoon and early evening. * HUMIDITY...10 to 15 percent. * WINDS...West to northwest winds 8 to 18 mph gusting to 30 mph. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ642-644-645-070530- /O.EXP.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 919 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND UNSTABLE CONDITIONS... $$ ORZ639-641-WAZ639-641-675-071700- /O.CON.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 919 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds will increase in the Eastern Columbia River Gorge early Friday afternoon then over the remainder of the warning area from 2 PM to 9 PM. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...10 to 20 percent...except 15 to 25 percent in the Eastern Columbia River Gorge. * IMPACTS...Any fires that are ongoing or that develops will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 5, 8:57 AM PDT, 8 minutes earlier.
Area forecast discussion, Jul 5, 8:57 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
857 AM PDT Wed Jul 5 2017
.UPDATE...Strong ridging over the four corners region will
continue to result in mainly dry and hot conditions across
the interior Pacific Northwest. Heat advisories will go into
effect this afternoon for most lowland locations, as highs
today will range from 98 to 103. 80s to lower 90s will prevail
across the mountains. There will be enough pooling of mid level
moisture and instability across the central OR cascades early
this evening for an isolated tstm or two. A very weak impulse
will move east tonight across the eastern OR mountains, but with
deep moisture limited and little/no elevated instability, have
left thunderstorms out of the forecast for now. Very mild 60s
will prevail for lows tonight across the lower elevations,
providing limited relief from the heat.
&&
.AVIATION...12Z TAFs...VFR conditions will occur over the next 24
hours. Mainly clear skies this morning. FEW-SCT cumulus developing
over the mountains in the afternoon and early evening with FEW-SCT
060-080. Winds will be 5-10kt morning, except at KDLS where winds
will increase to 10-15kt with gusts to 24kt in the afternoon.
&&
.FIRE WEATHER...The unseasonably hot temperatures, low relative
humidity, and unstable conditions the next several days will all
contribute to the potential for rapid fire spread and extreme fire
behavior. Fire Weather Watches have been upgraded to Red Flag
Warnings for Haines of 6 and relative humidity less than 15 pct
this afternoon through Thursday evening for Fire Zones 640, 642,
644 and 645 which covers the southern Blue Mountains, the John
Day Basin and Ochoco Highlands, the Crooked River National
Grasslands, the Prineville District, and the Wallowa District.
Thunderstorms, of course, are always a fire weather concern for
new starts. For this evening, the main area of concern will be in
the Deschutes National Forest but the lightning strikes should be
minimal without any highlights. Isolated thunderstorms on
Thursday in the eastern mountains are not expected to produce
abundant lightning, but highlights may be in order if any
disturbance comes across that may trigger more than a few
thunderstorms.
&&
.PREV DISCUSSION... /issued 435 AM PDT Wed Jul 5 2017/
SHORT TERM...Today through Friday night...A strong high pressure
ridge over the inland west and an upper trough off shore will keep a
hot south to southwest flow over the CWA through the rest of the
week. This will provide near record heat over the CWA through the
period. Temperatures will be about 15 to 20 degrees above normal CWA
wide. Maximum temperatures will range from 95 to 105 in the lower
elevations with mostly 80s to lower 90s in the mountains. This will
be the main concern over the forecast area through the next 3 days.
A heat advisory is in effect for today through Friday as a result
for most of the lower elevations. Temperatures at night will also
not cool off that much and this will add to the heat advisory
criteria being met. There will be just enough heat induced
instability and moisture on Thursday to induce mainly afternoon and
evening convection...thus a slight chance of thunderstorms will be
in the forecast for Thursday...which will be the hottest day this
week. Will highlight near record high temperatures in the zone
forecast. Any thunderstorms that do form will be isolated and mainly
over the eastern and northeast mountains. Took the thunderstorms out
of the previous forecast for Today and Friday due to a lack of
moisture though it will still be unstable, but very little moisture
to work with. This will create a moderate to high fire weather
Haines Index with very low humidities. A Fire Weather Watch is in
effect for today as a result. See the Fire Weather discussion below
for more details. Any thunderstorms on Thursday will also be helped
to be triggered by a weak wave in the southwest flow aloft that will
act as a trigger for convective development. Otherwise today and
Friday there will be some cumulus buildups but not expecting any
thunderstorms. The Fire Weather Watch may need to be extended or
upgraded to a warning, and possibly expanded, for Thursday as well
as today due to possible thunderstorms in the northeast mountain
fire weather zones. In any event the hot and dry weather will cause
fine fuels to cure faster over the next several days. There will be
a bit of a marine push of cooler air in the western public zones...
especially the eastern Columbia River Gorge for slightly cooler
temperatures. 88
LONG TERM...Saturday through Tuesday...Hot and dry conditions will
persist through the weekend into the coming work week due to a
stationary high pressure over the four corners. The flow pattern
around the high pressure continues to be from the southwest through
Saturday and the models do show some limited mid level monsoon
moisture and elevated instability over the mountains of northeast
Oregon for Saturday afternoon/evening. A trough moves into the region
Sunday thus suppressing the ridge and allowing a marine push to bring
a slightly cooler airmass into the forecast area on Sunday. Polan
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 98 64 100 66 / 0 0 10 10
ALW 100 68 102 71 / 0 0 10 10
PSC 102 63 103 65 / 0 0 0 0
YKM 102 63 102 65 / 0 0 0 0
HRI 102 63 103 65 / 0 0 0 0
ELN 101 60 100 65 / 0 0 0 0
RDM 99 55 98 56 / 0 10 10 10
LGD 97 57 97 60 / 0 10 20 20
GCD 101 59 101 61 / 10 10 10 10
DLS 101 67 100 68 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 3 PM this afternoon to 9 PM PDT Thursday
for ORZ640-642-644-645.
Heat Advisory from noon today to 8 PM PDT Friday for ORZ044-505-
507.
WA...Heat Advisory from noon today to 8 PM PDT Friday for WAZ027>029.
&&
80/77/85In the hours before
Local storm report, Jul 5, 7:06 AM PDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
706 AM PDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 3 WSW JOHN DAY 44.41N 119.01W
06/26/2017 M0.50 INCH GRANT OR TRAINED SPOTTER
0124 PM HEAVY RAIN 3 WSW JOHN DAY 44.41N 119.01W
06/26/2017 M0.55 INCH GRANT OR TRAINED SPOTTER
0130 PM TSTM WND DMG JOHN DAY 44.42N 118.95W
06/26/2017 GRANT OR NEWSPAPER
MULTIPLE POWER OUTAGES DUE TO THUNDERSTORMS BETWEEN JOHN
DAY AND LONG CREEK. REPORTED VIA SOCIAL MEDIA.
0200 PM HAIL SSW JOHN DAY 44.42N 118.95W
06/26/2017 M0.75 INCH GRANT OR TRAINED SPOTTER
MOSTLY DIME SIZED WITH A FEW LARGER STONES
0200 PM HEAVY RAIN SSW JOHN DAY 44.42N 118.95W
06/26/2017 E1.00 INCH GRANT OR TRAINED SPOTTER
ESTIMATED 1 INCH OF RAINFALL, 2-3 INCHES OF STANDING
WATER OUTSIDE THE FEDERAL BUILDING
0223 PM HAIL 7 N WARM SPRINGS 44.87N 121.29W
06/26/2017 M1.75 INCH WASCO OR PUBLIC
TRAINED SPOTTER RELAYED REPORT FROM THE PUBLIC OF GOLF
BALL SIZED HAIL
0335 PM HAIL 2 ENE CLARNO 44.93N 120.43W
06/26/2017 E1.00 INCH WHEELER OR PARK/FOREST SRVC
HANCOCK FIELD STATION REPORTED VERY HEAVY RAIN, HAIL
ABOUT THE SIZE OF CHERRY TOMATOES OR QUARTERS, AND SOME
FLOODING OF SEVERAL BUILDINGS
0430 PM TSTM WND DMG WALLA WALLA 46.07N 118.34W
06/26/2017 WALLA WALLA WA AMATEUR RADIO
POWERLINES DOWN
0436 PM HAIL 7 SSE PRINEVILLE 44.20N 120.80W
06/26/2017 M0.50 INCH CROOK OR TRAINED SPOTTER
LASTED 10 MINUTES SOME LARGER STONES RELAYED VIA AMATEUR
RADIO
0447 PM TSTM WND GST 2 NW PENDLETON 45.69N 118.84W
06/26/2017 M64.00 MPH UMATILLA OR ASOS
PENDLETON AIRPORT ASOS
0451 PM TSTM WND GST PENDLETON 45.67N 118.82W
06/26/2017 M64.00 MPH UMATILLA OR ASOS
GUST TO 64 MPH AT PENDLETON AIRPORT
0530 PM HEAVY RAIN PENDLETON 45.67N 118.82W
06/26/2017 M0.94 INCH UMATILLA OR OFFICIAL NWS OBS
THUNDERSTORM PRODUCED VERY HEAVY RAIN AT THE PENDLETON
AIRPORT...WITH 0.94 INCH ACCUMULATED IN 45 MINUTES...AND
0.88 INCH OF THAT FELL IN 30 MINUTES.
0540 PM TSTM WND DMG 5 WNW RICHLAND 46.32N 119.38W
06/26/2017 BENTON WA PUBLIC
PICTURES OF TREES SNAPPED OFF AT THE BASE AND UPROOTED
VIA TWITTER
0545 PM TSTM WND GST 5 NNW RICHLAND 46.36N 119.33W
06/26/2017 M64.00 MPH BENTON WA MESONET
0545 PM TSTM WND DMG WALLA WALLA 46.07N 118.34W
06/26/2017 WALLA WALLA WA AMATEUR RADIO
POWER OUTAGE IN EASTERN WALLA WALLA ON SCHOOL AVENUE.
0546 PM TSTM WND GST WEST RICHLAND 46.32N 119.40W
06/26/2017 M62.00 MPH BENTON WA MESONET
0552 PM HAIL 3 SSW RICHLAND 46.25N 119.31W
06/26/2017 M0.25 INCH BENTON WA TRAINED SPOTTER
0605 PM NON-TSTM WND DMG RICHLAND 46.29N 119.29W
06/26/2017 BENTON WA AMATEUR RADIO
TREE BLOWN DOWN ON THE NORTHBOUND LANE OF HIGHWAY 240
JUST OUTSIDE OF RICHLAND AIRPORT.
0613 PM TSTM WND GST 4 NW WEST RICHLAND 46.36N 119.46W
06/26/2017 M68.00 MPH BENTON WA MESONET
0630 PM NON-TSTM WND DMG RICHLAND 46.29N 119.29W
06/26/2017 BENTON WA AMATEUR RADIO
POWER POLES AND TREES BLOWN DOWN ACROSS GEORGE WASHINGTON
WAY.
0646 PM NON-TSTM WND DMG WEST RICHLAND 46.32N 119.40W
06/26/2017 BENTON WA AMATEUR RADIO
POWER OUTAGE AND TREES DOWN ON PRIVATE PROPERTY.
0650 PM FLASH FLOOD PENDLETON 45.67N 118.82W
06/26/2017 UMATILLA OR NWS EMPLOYEE
NWS EMPLOYEE OBSERVED DEBRIS ON AIRPORT HILL ROAD AS THE
RESULT OF FLASH FLOODING EARLIER IN THE AFTERNOON.
0655 PM FLASH FLOOD KENNEWICK 46.20N 119.17W
06/26/2017 BENTON WA AMATEUR RADIO
CANAL DRIVE IS FLOODED WHERE IT GOES UNDERNEATH THE
RAILROAD TRACKS NEAR THE INTERSECTION OF CANAL DRIVE AND
VOLLAND STREET.
0700 PM TSTM WND GST WSW KAHLOTUS 46.64N 118.56W
06/26/2017 M67.00 MPH FRANKLIN WA MESONET
GUST TO 67 MPH BETWEEN 645 AND 7 PM
0700 PM HEAVY RAIN PENDLETON 45.67N 118.82W
06/26/2017 M1.37 INCH UMATILLA OR ASOS
PENDLETON AIRPORT AUTOMATED SYSTEM RECORDED A TOTAL OF
1.10 INCH OF RAIN IN TWO HOUR. CORRECTED PREVIOUS AMOUNT
OF 1.37 INCH IN ONE HOUR.
0700 PM HEAVY RAIN KENNEWICK 46.20N 119.17W
06/26/2017 M1.05 INCH BENTON WA MESONET
KENNEWICK VISTA FIELD 1.05 INCHES RAIN IN ONE HOUR.
0700 PM HEAVY RAIN PENDLETON 45.67N 118.82W
06/26/2017 M1.54 INCH UMATILLA OR CO-OP OBSERVER
NWS OFFICE AT PENDLETON AIRPORT RECEIVED 1.54 INCHES RAIN
IN ONE HOUR.
0715 PM FLASH FLOOD RICHLAND 46.29N 119.29W
06/26/2017 BENTON WA EMERGENCY MNGR
COLUMBIA PARK TRAIL CLOSED FROM HILLWOOD TO ROCKWOOD DUE
TO SIGNIFICANT FLOODING
&&
APOLANThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:27 PM PDT | Fire Weather Watch | PDT | 24 hr |
Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.